Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

A Baire's category method for the Dirichlet problem of quasiregular mappings


Author: Baisheng Yan
Journal: Trans. Amer. Math. Soc. 355 (2003), 4755-4765
MSC (2000): Primary 30C65, 35F30, 49J30
Published electronically: July 24, 2003
MathSciNet review: 1997582
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We adopt the idea of Baire's category method as presented in a series of papers by Dacorogna and Marcellini to study the boundary value problem for quasiregular mappings in space. Our main result is to prove that for any $\epsilon>0$ and any piece-wise affine map $\varphi\in W^{1,n}(\Omega;\mathbf{R}^n)$ with $\vert D\varphi(x)\vert^n\le L\det D\varphi(x)$ for almost every $x\in\Omega$ there exists a map $u\in W^{1,n}(\Omega;\mathbf{R}^n)$ such that

\begin{displaymath}\begin{cases} \vert Du(x)\vert^n=L\det Du(x)\quad\text{a.e.} ... ...,\quad\Vert u-\varphi\Vert _{L^n(\Omega)}<\epsilon. \end{cases}\end{displaymath}

The theorems of Dacorogna and Marcellini do not directly apply to our result since the involved sets are unbounded. Our proof is elementary and does not require any notion of polyconvexity, quasiconvexity or rank-one convexity in the vectorial calculus of variations, as required in the papers by the quoted authors.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 30C65, 35F30, 49J30

Retrieve articles in all journals with MSC (2000): 30C65, 35F30, 49J30


Additional Information

Baisheng Yan
Affiliation: Department of Mathematics, Michigan State University, East Lansing, Michigan 48824
Email: yan@math.msu.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-03-03101-5
PII: S 0002-9947(03)03101-5
Keywords: Baire's category method, Dirichlet problem, quasiregular mappings
Received by editor(s): January 25, 2001
Published electronically: July 24, 2003
Article copyright: © Copyright 2003 American Mathematical Society